Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 46, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 19, 2019, 8:31 PM CDT for 4 counties in Tennessee. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2019, 8:31 PM CDT (01:31 UTC)
- Expired
- Jun 19, 2019, 9:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Cannon County, TN, DeKalb County, TN, Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 57 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:40 PM CDT | TSTM WND DMG | Auburntown, TN | TREE DOWN ON COOPER HOLLOW ROAD |
| Jun 19, 8:51 PM CDT | TSTM WND DMG | Bradyville, TN | TREE DOWN ON BURT BURGEN ROAD |
| Jun 19, 9:10 PM CDT | TSTM WND DMG | 3 Sw Smithville, TN | TREE ON A POWER LINE ON PINE CREEK DRIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 5:31 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.5
The text
As transmitted.
024
WUUS54 KOHX 200131
SVROHX
TNC015-041-149-189-200215-
/O.NEW.KOHX.SV.W.0046.190620T0131Z-190620T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
831 PM CDT Wed Jun 19 2019
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southwestern De Kalb County in Middle Tennessee...
Central Rutherford County in Middle Tennessee...
Southeastern Wilson County in Middle Tennessee...
Cannon County in Middle Tennessee...
* Until 915 PM CDT.
* At 830 PM CDT, severe thunderstorms were located along a line
extending from Alexandria to Christiana, moving east at 25 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. At 828 PM CDT...several trees were blown
down with these storms across Rutherford County.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Murfreesboro, Smithville, Woodbury, Walterhill, Eagleville,
Liberty, Auburntown, Lascassas, Rockvale, Bradyville, Milton and
Readyville.
This includes Interstate 24 between mile markers 76 and 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3600 8580 3570 8601 3572 8670 3602 8627
TIME...MOT...LOC 0130Z 283DEG 20KT 3597 8620 3572 8648
HAIL...1.00IN
WIND...70MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:48 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 19, 6:48 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Nashville TN 648 PM CDT Wed Jun 19 2019 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Scattered showers and thunderstorms are currently moving through the Ohio River Valley with a few severe thunderstorms to our northeast near the Mississippi River. As for the main story line of today, we are keeping an eye on the severe weather potential for this evening. A severe thunderstorm watch is currently in place for our northwestern counties, primarily north of I-40 and west of I-24. This watch is in effect until 9 PM this evening. Current surface observations show southwesterly flow through the area and around CAPE values around 1500 J/kg. We are still looking at potentially two rounds of severe weather this evening with the first round beginning between 5 PM and 7 PM with another round moving into our northwestern counties around 8 PM to 10 PM. Our main concerns with both rounds are damaging wind gusts and heavy rainfall that could lead to localized flooding. PWAT values remain around 1.5 to 2 inches, so rainfall amounts will need to be monitored. Luckily, storms should be moving fairly quickly, so hopefully we will not have any storms remain over one area for too long. As always, hail and an isolated tornado cannot be completely ruled out. Any severe weather will move out of the area by early tomorrow morning. A few lingering showers and thunderstorms cannot be ruled out for tomorrow. Showers and thunderstorms will finally begin to move out of the area into tomorrow afternoon and evening. All of this should finally begin to move out of the area by early tomorrow morning. On Friday, a very weak ridge will begin to build into the southeastern region, leading to an increase in temps and dewpoint temps. We could see a few scattered showers and thunderstorms primarily in the afternoon and early evening, but the bigger story line will be our temperatures beginning Friday and into the weekend. Highs will creep into the 90s with dewpoint temps in the low to mid 70s. Will have to keep an eye on heat index values over the next few days, which could creep near 100. Diurnal, afternoon thunderstorms will remain through the weekend since there will be plenty of moisture and energy present with our southerly flow. In addition, we will need to keep an eye on late Saturday night, as a few models hint at a complex system pushing down into our area. Models are having a difficult time handling timing and strength, so will just mention for now. Into next week, that weak ridge will begin to break down as an upper- level low moves through the Ohio River Valley. This will bring the potential additional showers and thunderstorms through the area. Highs should drop a few degrees next week though. && .AVIATION... 00Z TAF DISCUSSION. The next 12 to 16 hours will bring intermittent thunderstorms and showers to all sites. Some storms may be strong or severe and will bring strong winds, reduced visibilities, and low cigs to sites as they pass by. There will be some periods of MVFR to VFR conditions between waves of storms. Thursday will bring improving conditions as a final wave of scattered storms sweeps through the area and off the Plateau by early afternoon. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......MacDonald AVIATION........11
Hazardous weather outlook, Jun 19, 5:16 AM CDT, 15 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 516 AM CDT Wed Jun 19 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-201030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 516 AM CDT Wed Jun 19 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Rain and thunderstorms, some strong to severe, are possible this evening into early Thursday morning. Damaging winds will be the main concern, along with hail and an isolated tornado. Heavy downpours may also lead to minor flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated severe storms are possible north of I-40 late Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this evening. 15
In the hours before
Special weather statement, Jun 19, 7:23 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
723 PM CDT Wed Jun 19 2019
TNZ027-059-200100-
Williamson TN-Davidson TN-
723 PM CDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON AND NORTH
CENTRAL WILLIAMSON COUNTIES UNTIL 800 PM CDT...
At 722 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bellevue, or 8 miles southwest of Nashville, moving east at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Franklin, Nashville, Brentwood, Forest Hills, Oak Hill, Belle Meade,
Lakewood, Hermitage, Bellevue, Antioch, Old Hickory, Berry Hill,
Bells Bend and Percy Priest Lake.
This includes the following highways...
Interstate 40 between mile markers 194 and 222.
Interstate 65 between mile markers 71 and 88.
Interstate 24 between mile markers 47 and 62.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
Middle Tennessee.
LAT...LON 3624 8660 3609 8653 3609 8655 3603 8658
3595 8696 3612 8701 3613 8700 3615 8699
3626 8665
TIME...MOT...LOC 0022Z 250DEG 29KT 3609 8689
ShamburgerSpecial weather statement, Jun 19, 7:27 PM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Nashville TN 727 PM CDT Wed Jun 19 2019 TNZ026-027-059-200100- Williamson TN-Davidson TN-Cheatham TN- 727 PM CDT Wed Jun 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON... NORTHWESTERN WILLIAMSON AND SOUTH CENTRAL CHEATHAM COUNTIES UNTIL 800 PM CDT... At 727 PM CDT, Doppler radar was tracking a strong thunderstorm near Fairview, or 13 miles northwest of Franklin, moving east at 35 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Kingston Springs, Pegram, Fairview and Natchez Trace At Highway 96. This includes Interstate 40 between mile markers 183 and 193. A Severe Thunderstorm Watch remains in effect until 100 AM CDT for Middle Tennessee. LAT...LON 3592 8717 3609 8717 3612 8701 3595 8696 TIME...MOT...LOC 0027Z 250DEG 29KT 3603 8705 Shamburger
Local storm report, Jun 19, 7:28 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
728 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND DMG 2 NW HENDERSONVILLE 36.31N 86.63W
06/19/2019 SUMNER TN PUBLIC
TREE DOWN ON POWERLINE. TRANFORMER FELL AND DAMAGED 2
CARS NORTH OF HENDERSONVILLE.
&&
EVENT NUMBER OHX1900286
BWLocal storm report, Jun 19, 7:59 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
759 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG GREEN HILLS 36.10N 86.82W
06/19/2019 DAVIDSON TN PUBLIC
FIREWORKS TENT THROWN NEAR HILLSBORO HS
&&
EVENT NUMBER OHX1900287
UNGERLocal storm report, Jun 19, 8:17 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
817 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG GREEN HILLS 36.10N 86.82W
06/19/2019 DAVIDSON TN SOCIAL MEDIA
LARGE TREE UPROOTED IN DUNCANWOOD SUBDIVISION
&&
EVENT NUMBER OHX1900288
UNGERSpecial weather statement, Jun 19, 8:18 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Nashville TN 818 PM CDT Wed Jun 19 2019 TNZ059>061-200200- Williamson TN-Maury TN-Marshall TN- 818 PM CDT Wed Jun 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MARSHALL...CENTRAL MAURY AND SOUTHWESTERN WILLIAMSON COUNTIES UNTIL 900 PM CDT... At 818 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Nolensville to Spring Hill. Movement was southeast at 25 mph. Pea size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Columbia, Spring Hill, Chapel Hill, Santa Fe, Williamsport, I-65 East Of Columbia and Farmington. This includes Interstate 65 between mile markers 38 and 54. A Severe Thunderstorm Watch remains in effect until 100 AM CDT for Middle Tennessee. LAT...LON 3572 8670 3545 8669 3564 8724 3585 8721 TIME...MOT...LOC 0118Z 300DEG 20KT 3588 8669 3572 8703 Shamburger
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:23 PM CDT | Special Weather Statement | OHX | Davidson | 37 min |
| Jun 19, 7:27 PM CDT | Special Weather Statement | OHX | Williamson | 33 min |
| Jun 19, 7:34 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 26 min |
| Jun 19, 7:54 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 51 min |
| Jun 19, 7:58 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Davidson, Rutherford, Williamson, Wilson | 62 min |
| Jun 19, 8:18 PM CDT | Special Weather Statement | OHX | Maury | 42 min |
| Jun 19, 8:25 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 35 min |
| Jun 19, 8:46 PM CDT | Special Weather Statement | OHX | Bedford | 44 min |
| Jun 19, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Marshall, Rutherford and 2 more | 34 min |
| Jun 19, 9:04 PM CDT | Special Weather Statement | OHX | Jackson, Putnam | 41 min |
| Jun 19, 9:17 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 43 min |
| Jun 19, 9:29 PM CDT | Special Weather Statement | OHX | Cumberland, Putnam, White | 61 min |
| Jun 19, 9:39 PM CDT | Special Weather Statement | OHX | Coffee | 36 min |
| Jun 19, 9:50 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 40 min |
| Jun 19, 10:01 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam, Van Buren, White | 47 min |
| Jun 19, 10:04 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 26 min |
| Jun 20, 1:51 AM CDT | Special Weather Statement | OHX | Hickman | 24 min |
| Jun 20, 2:19 AM CDT | Special Weather Statement | OHX | Perry | 41 min |
| Jun 20, 2:21 AM CDT | Special Weather Statement | OHX | Humphreys | 39 min |
| Jun 20, 2:46 AM CDT | Special Weather Statement | OHX | Williamson | 44 min |
| Jun 20, 2:48 AM CDT | Special Weather Statement | OHX | Dickson | 42 min |
| Jun 20, 2:58 AM CDT | Special Weather Statement | OHX | Giles, Marshall, Maury | 47 min |
| Jun 20, 3:03 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 27 min |
| Jun 20, 3:28 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 20 min |
| Jun 20, 4:35 AM CDT | Special Weather Statement | OHX | Grundy | 40 min |
| Jun 20, 7:21 AM CDT | Special Weather Statement | OHX | Cheatham, Montgomery, Robertson | 39 min |
| Jun 20, 2:19 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 41 min |
| Jun 20, 2:43 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 32 min |
| Jun 20, 3:11 PM CDT | Special Weather Statement | OHX | Jackson | 49 min |
| Jun 20, 3:17 PM CDT | Special Weather Statement | OHX | Cumberland | 43 min |
| Jun 20, 3:35 PM CDT | Special Weather Statement | OHX | Jackson | 40 min |
| Jun 20, 4:48 PM CDT | Special Weather Statement | OHX | Cumberland | 42 min |
| Jun 20, 5:08 PM CDT | Tornado Warning | OHX | Cumberland, White | 16 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.